MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 020015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the open-end ureteral catheter was dry and kinked and then broke into two pieces when being inserted into the patient during a ureteral catheter placement procedure.One piece stayed inside and had to be removed.A second catheter was then used but the same incident occurred.The second catheter that broke was from the same lot number.Both catheters broke into two pieces and were fully removed from the patient.As reported, no section of the device was retained by the patient.There were no adverse consequences to the patient as a result of this reported issue.
 
Additional Manufacturer Narrative
Outcomes and adverse event: correction: intervention was not required.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the open-end ureteral catheter was not returned for evaluation and no photographs were provided.A physical examination could not be performed on the actual device.A review of complaint history, the device history record, manufacturing instructions, and quality control data was performed.The device history record was reviewed and no non-conformances were identified during the manufacturing process that would cause or contribute to the reported failure mode.A review of complaint history revealed there are no other complaints associated with the complaint device lot number 8339298.Without the device and based on the provided information a likely cause for the reported issue could not be established.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7406163
Report Number1820334-2018-00946
Device Sequence Number1146870
Product Code GBL
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)201101(10)8339298
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number020015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/14/2018
05/23/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date05/15/2018
05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;